Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

SGOT/SGPT too high. Dr prescribed Ursodeoxycholic acid along with Essentiale. Is the medication correct ?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 922 Questions
Question
I have gone for routine LFT test while taking treatment for Hypertension where i found my SGOT/SGPT reading too high(139/199),my ultrasound report is ok and i have no problem with my liver but i consult a doctor who prescribed me URSODEOXYCHOLIC ACID alongwith Essentiale(contains PHOSPHOLIPIDS) for 15 days then my test shows 108/143,i continue same medicines for 15 days more after that my test shows 184/163 my doctor now (last week)prescribes me medicine which contains URSODEOXYCHOLIC ACID & SILYMARIN alongwith Essentiale tablets and Baclofen tablets.Pls guide whether i am taking correct medicines as my ultrasound report is OK,I am drinking regularly for past 3-4 years ,can stopping alcohol intake reduce SGOT/SGPT,i want to know if i am taking too much medicines as i am having no problem with my liver,pls suggest whether i continue with the above medicines,SGOT/SGPT test have been attached,ultrasound report is ok,test for Hepatatis C and Hepatatis B are negative,after taking these medicines for 4 months my SGOT/SGPT remains high,then the doctor prescribed me VIBOLIV alongwithi want to stop taking these medicines so pls suggest natural ways to reduce SGOT/SGPT levels alongwith urdohep(URSODEOXYCHOLIC ACID & SILYMARIN) 2 tablets daily for 15 days,after taking these medicines for 10 days i am experiencing minor pain in my lower left abdomen/groin below belly and the doctor prescribed me RClonac(rabeprazole) alongwith urdohep(URSODEOXYCHOLIC ACID & SILYMARIN) for 5 days but after taking it for 4 days i haven't notice any improvement ,my minor pain is still there in v-line from right groin to below area which just above penis with more frequent urination,should i change my doctor?should i see urologist?pls advice
About Me: I am 35 yrs old male,drinking alcohol daily-2 glasses for last 3-4 years,also taking BP medicine daily-TELMISTRAN 40 MG and now my bp is around 130/80.
Posted Mon, 4 Jun 2012 in Digestion and Bowels
 
 
Answered by Dr. Ajit Naniksingh Kukreja 17 hours later
Hi

Thanks for posting your query

Your information is adequate but there are no attached reports

But from the reports that you have mentioned in the query it is evident that you are suffering from Alcoholic Liver Disease

Did you mention this to your doctor who is treating you ?

Stopping alcohol will prevent further damage and the hepatic tonic medicines will help reduced the liver functions

I would suggest :
1] STOP ALCOHOL
2] Continue Urdohep
3] Continue RClonac
4] Reduce your stress levels
5] If there is burning in urine along with frequent urination you may go for a urine examination

There is no need to change the doctor nor is it needed to see a urologist at this stage

Get back to me with any more information or reports you want me to review

Hope this helps
Am available for followup queries
Get Well Soon
Above answer was peer-reviewed by
 
Follow-up: SGOT/SGPT too high. Dr prescribed Ursodeoxycholic acid along with Essentiale. Is the medication correct ? 3 hours later
As per reports- my SGOT/SGPT READING has been more than 150 on 7 times i have performed test,but my queries are:
1.I was having no problem with my liver before starting my treatment from my doctor to reduce SGOT/SGPT(my ultrasound,hepatatis c etc are all negative) does consuming urdohep for last 6 months is the reason that i have started feeling minor pain in my lower abdomen.,i mean these medicines may be having side effects and are given to remove gall stones which i am not having at start of my treatment.
2.i am feeling some sensation/pain in lower left abdomen close to penis and near testicles should i go for urologist or not?
3.should i again go for ultrasound as i have done ultrasound 8 months back to check for any gallstones etc in my liver
4.Is higher SGOT/SGPT concern for me,i want to know if i have done right by starting taking treatment only because my SGOT/SGPT readings are high?
5. Is there any side effect of URDOHEP?
 
 
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later
Hi

Thanks for your followup

Alcoholic Liver Disease is a gradual process, Liver function test demonstrate any abnormality in the function of Liver and Ultrasound in structure

As you do not have the baseline normal reports it is to be presumed you had the abnormal functions before routine LFT

1. There are chances the abdominal pain could be because of the side effects of Urdohep - and for your information it is used for Hepatic Impairment also [Apart from Gallstones]

2] If the pain is going right up to the gonads it would be advisable to see a urologist

3] It would be OK to go for an Ultrasound for any newer developements

4] Yes raised LFT is a concern and you should take treatment for it

5] Yes Urdohep has some side effects - Diarrhoea, pruritus, nausea, vomiting, gallstone calcification.

Hope this helps
Am available for followup queries
Get Well Soon
Above answer was peer-reviewed by
 
Follow-up: SGOT/SGPT too high. Dr prescribed Ursodeoxycholic acid along with Essentiale. Is the medication correct ? 1 hour later
Thanks! i have no problem with my liver i had just gone for LFT tests on routine basis 6-7 months back but after taking URSODEOXYCHOLIC ACID & SILYMARIN for 6 months (1 month gap) i have now experiencing a little pain in my lower left abdomen,this means it could be side effect of medicines.
Secondly,now today is the 5th & LAST day of taking RCLONAC as per doctor advice,i still feels somewhat pain in my lower left abdomen,what will you suggest may be the causes for this?
thirdly,i want to ask should i change my doctor or he is giving me correct treatment?and at last what would you think may be the causes of elevated SGOT/SGPT readings and the treatment for reducing these readings?
 
 
Answered by Dr. Ajit Naniksingh Kukreja 27 minutes later
Hi

Thanks for your followup

I can understand your issue, yes the pain in abdomen can be a side effect of the medicine

RCLONAC will take atleast two weeks to manage gastritis and with UrdoHep and Alcohol it may take longer

I do not find any reason to change the doctor, the management is OK , actually it varies from patient to patient on a case to case basis

Definately SGOT and SGPT are raised because of Alcohol, you need to stop it with immediate effect and take a good hepatotonic from the chemist

Hope this helps
Am available for followup queries
Wishing you a speedy recovery
Above answer was peer-reviewed by
 
Follow-up: SGOT/SGPT too high. Dr prescribed Ursodeoxycholic acid along with Essentiale. Is the medication correct ? 2 days later
I have visited again my doctor who felt sensation in my right groin is actually due to muscular stiffness so he prescribe me etorica-1 tablet daily for 5 days alongwith URDOHEP,I HAVE also joined dietcian 15 days back so i has been on high fibre diet with more fruits to reduce weight(just to know if it has any connection with somewaht feeling in my right groin as i am losing weight ,have already loose 1.2 kg).
I have still feeling of stiffness(cannot be called as pain) in my right groin with frequent urination sometime and sometime normal urination.i ask my doctor if any urine or CT scan is needed but my doctor says no need for that.please advice further as i also feels emptiness in around my right groin after urination.
 
 
Answered by Dr. Ajit Naniksingh Kukreja 14 minutes later
Hi

Thanks for posting your followup

Etorica will help you reduce pain and it is otherwise also good to have advice from a dietician though 1.2 kg variation could be because of many factors and can not be attributed to weight loss only

Did the doctor examine your groin?
Is there any bulge over there which comes and goes away ?

Because the symptoms of urination you have mentioned point to a sliding inguinal hernia ?

If there is a bulge get a sonography done and get back to me ?

Hope this helps
Do come back with the information
Get Well Soon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor